It seems like you have prescribed 1.25 mg of Finasteride (Proscar cut in fourths) to many people who were previously taking 1 mg Propecia. Have any of these people expressed concerns of temporary increased shedding after this switch? Do you believe that its possible that such a small increase in Finasteride could be the cause of increased shedding?
I was taking Propecia for approximately 15 months with great results. However, I am now experiencing shedding that began approximately three weeks after making the switch from daily 1 mg Propecia to 1.25 mg daily generic Proscar (from a reputable pharmacy). It seems unlikely that such a small change could increase effectiveness of the drug, and thus cause shedding.
Of course, I am aware that the effects of progressive hair loss very well could be the culprit of my sudden shedding…
Thanks for your time.
I randomly get these questions and reports from my patients, but I do not see any pattern or change as patients switch from brand name Propecia (1mg finasteride) to the 5mg generic finasteride split into four pieces. It is very difficult to pinpoint and establish a direct relationship, as most patients are very happy with the cost savings and same effectiveness of the medication.